MAUDE Adverse Event Report: COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)

COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Model Number G55804
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: k140085.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a procedure to place a "percutaneous drain of the abdomen with the use of a nephrostomy set" using a universa loop nephrostomy percutaneous drainage catheter, "the guide wire was faulty." "the guide wire was inserted into the abdomen, dilators were then used and once the pigtail was inserted, the guide wire was then pulled back and during that process that is when we realized it was untangling." it was not possible to insert the guide wire into the abdomen again."everything else in the nephrostomy set was alright, however the guide wire was faulty" it is not known how the procedure was completed after the difficulty.There were no adverse effects to the patient as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.Additional details regarding the patient and the event have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, dimensional verification, quality control data, specifications, and review of the instructions for use (ifu).The complainant returned one wire guide in a damaged condition.Physical examination of the returned device showed: the wire was not damaged up to 39.7 cm proximal to the distal tip, where wire elongation begins.The elongation continues for a 7.1 cm region, then stops.The safety wire is sticking out from the elongated section.Both welds were intact.Investigators attempted to take dimensional measurements of the wire guide, but due to the condition it was returned in, only measurements of the outer coiling could be taken.The coil was within the correct specifications and tolerances.The mandril could not be accurately measured.There is no evidence to suggest the device was not manufactured to the correct specifications and tolerances.Device history record (dhr) review for this lot shows no non-conformances.A review of complaint history revealed no other complaints associated with the complaint device lot number.As there are no related nonconformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received in the field, it was concluded that there is no evidence that nonconforming product exists in house or out in the field.Cook also reviewed product labeling.The product ifu for this device provides the following information to the user related to the reported failure mode: instructions for use: introductory set."2.Under fluoroscopy or ultrasound, use standard percutaneous technique to place a wire guide into the collecting system/bladder.Confirm placement via free flow of urine.3.To facilitate passage of the catheter, dilate the musculofascial tract using dilators in sequence from smallest to largest.4.Advance the straightening stylet into the catheter and secure with the luer lock.5.Place the stylet/catheter assembly, pigtail end first, over the external end of the wire guide and advance it into the collecting system/bladder.6.Confirm catheter position via fluoroscopy or ultrasound.7.Unlock the stylet, gently twist, and remove the stylet from the catheter.8.Hold the catheter securely in position and remove the wire guide." how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." conclusion the complaint was confirmed based on customer testimony and analysis of the returned device.Cook has concluded that a definitive cause for the failure mode could not be determined.The device was confirmed to be damaged and elongated/unraveled, but there was no evidence to suggest it was manufactured out of specification.It is possible that the wire guide was removed or manipulated through the stylet, causing damage and unraveling upon removal.It is also possible that the wire guide could have become damaged during the use of the various dilators prior to placement of the catheter, but was not noticed until it unraveled upon removal.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided: the physician attempted to ligate bands, but they did not deploy (device not specified).The physician did not experience any difficulty upon insertion.Anatomic anomalies included hemorrhoids.The procedure was completed with another device.

Brand Name
UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER
Common Device Name
KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8629107
Report Number1820334-2019-01169
Device Sequence Number2260319
Product Code KOB
UDI-Device Identifier00827002558045
UDI-Public(01)00827002558045(17)211025(10)9261777
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberG55804
Device Catalogue NumberULCS-14-30
Device Lot Number9261777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight95